Mississippi, 2009Damaging Wind in Mississippi, August 1, 2009
August 1, 2009 · NWS JAN · 1 event in 1 county or zone
Showers and thunderstorms developed in association with a stalled frontal boundary. A few of the thunderstorms became strong with one downing a couple trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with a stalled frontal boundary. A few of the thunderstorms became strong with one downing a couple trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 1, 9:50 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 9:50 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT SAT AUG 1 2009
.UPDATE...LATEST SURFACE ANALYSIS HAS A STALLED FRONTAL BOUNDARY
ACROSS NORTHERN MISSISSIPPI WITH A RIDGE AXIS NOSING WEST ALONG THE
GULF COAST STATES. WATER VAPOR IMAGERY/RUC ANALYSIS STILL HAS THE
UPPER LOW OVER MANITOBA WITH A SHORTWAVE ROUNDING THE BASE OF THE
ASSOCIATED UPPER TROUGH OVER THE CENTRAL CONUS. A DISTINCT
ANTICYCLONIC CIRCULATION WAS NOTED WITH THE UPPER HIGH OVER THE
NORTHERN GULF AS WELL. THIS HIGH PRESSURE SURFACE AND ALOFT HAS
HELPED SUPPRESS CLOUD DEVELOPMENT THIS MORNING AND ALLOW FOR A
FASTER WARMUP THAN EXPECTED. ALTHOUGH A DECENT CU FIELD WAS NOTED ON
RECENT SATELLITE IMAGERY...HAVE INCREASED AFTERNOON HIGHS SEVERAL
DEGREES ACROSS THE NORTHEAST HALF OF THE AREA. THE MAIN CONCERN WITH
THE FORECAST THOUGH REMAINS THE SEVERE WEATHER AND HEAVY RAINFALL
THREAT THIS AFTERNOON AND EVENING. WITH THE BOUNDARY TO THE NORTH A
WARM MOIST AIRMASS IS BACK OVER THE WHOLE AREA. THE 12Z JAN PW WAS
NEAR 2 INCHES AND SURFACE DEW POINTS HAVE BEEN HOLDING IN THE MID
70S. EVEN GREATER MOISTURE WITH PWS AROUND TWO AND A QUARTER INCHES
IS EXPECTED TO POOL TODAY AHEAD OF THE APPROACHING SHORTWAVE AND
COMBINE WITH THE STATIONARY FRONT AND HEATING TO RESULT IN DECENT
COVERAGE OF STORMS. CONSIDERING THAT SOILS ACROSS OUR NORTHERN HALF
ARE STILL SOGGY FROM RAINFALL EARLIER IN THE WEEK HAVE ISSUED A
FLASH FLOOD WATCH FOR THE HIGHWAY 82 CORRIDOR THIS AFTERNOON AND
EVENING WHERE THE GREATEST CHANCE OF HEAVY RAINFALL RATES AND
TRAINING OF STORMS COULD OCCUR. LOCAL WET MICROBURST CHECKLIST HAD A
RISK FOR OUR AREA AND SOUTH SO ALTHOUGH GREATEST THREAT FOR DAMAGING
WINDS IS EXPECTED IN THE NORTH NEAR THE STALLED BOUNDARY...WL
CONTINUE MENTION IN HWO AREAWIDE TODAY. /22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...LOOKS LIKE TODAY/TONIGHT WILL BE
AN ACTIVE FEW PERIODS BEFORE THINGS QUIET DOWN A BIT AS WE HEAD INTO
A NEW WEEK. FOCUS FOR THIS FORECAST WILL BE PRECIP...STRONG/SVR
POTENTIAL...AND THEN POSSIBLE HEAVY RAINFALL.
THE AIRMASS OVER THE REGION REMAINS VERY MOIST/HUMID/SOUPY(ADD
VARIOUS ADJECTIVES) AS THE RECENT WET CONDITIONS ARE HELPING
CONTRIBUTE TO VERY HIGH BOUNDARY LAYER MOISTURE. I'M EXPECTING OUR
MORNING RAOB TO BE VERY SIMILAR (MOISTURE WISE) TO RECENT DAYS WITH
MIXING RATIOS SUPPORTING 75-77 SFC DEWPTS AS WE WARM INTO THE
MID/UPPER 80S. IT WILL BE THIS VERY HIGH LOW LEVEL MOISTURE THAT
WILL AID IN MODERATE INSTABILITY TODAY EVEN WITH BELOW AVG MAX
TEMPS. I CAN SEE ML AND SB CAPE VALUES RANGING FROM 2500-3500 TODAY
AS THE AREA WARMS TO 88-90 DEGREES. FOR A TYPICAL EARLY AUG
DAY...THAT SORT OF INSTABILITY IS NOT OVERLY EXCITING OR USUALLY
SUPPORTIVE OF MUCH IN THE WAY OF STRONG/SVR STORMS. HOWEVER...THIS
SUMMER HAS NOT BEEN TYPICAL AND TODAY WILL CONTINUE TO FOLLOW THE
ANOMALOUS TREND. THE MAIN DRIVING FORCE FOR TODAY WILL BE THE
COMBINATION OF AN MCV(CURRENTLY NEAR TYLER TX) AND THE LARGE UPPER
TROUGH PUSHING E ACROSS THE MIDDLE PORTION OF THE COUNTRY. THESE
FEATURES WILL LEAD TO INCREASE MID LEVEL FLOW WITH ~20KTS NEAR 850MB
AND 25-30KTS FROM 700-500MB. ADDITIONALLY...THERE EXISTS A STRONG
UPPER JET AND OUR AREA WILL SEE THE RIGHT REAR QUAD OF THIS 60-75KT
FEATURE LATER TODAY INTO TONIGHT. BASICALLY...OUR AREA WILL SEE
INCREASED FORCING AND DECENT MID LEVEL FLOW COME TOGETHER THIS
AFTERNOON/EVENING TO HELP ORGANIZE CONVECTION. AT THIS TIME...I'M
LEANING TOWARD ISO/SCT SVR STORMS WITH THE MAIN RISK ALONG AND NW OF
THE TRACE. I WOULD STAY MORE ON THE ISOLATED SIDE IF SOME OF THE HI
RES WRF RUNS DID NOT SHOW AN LINE OF STORMS ORGANIZING WITH BOWING
SEGMENTS. THAT SCENARIO IS A DEFINITE POSSIBILITY AND WILL POSE
ANOTHER DECENT RISK FOR DMG WINDS WITH BOWING LINE SEGMENTS. I WON'T
SAY STORMS TODAY WILL BE AS EFFICIENT IN PRODUCING WINDS AS THE
STORMS ON THU...BUT THESE WILL HAVE DECENT POTENTIAL. THE EXTRA
INGREDIENT ON THU WAS SOME MID LEVEL DRY AIR...I DON'T KNOW IF WE
WILL HAVE THAT TODAY...12Z AREA SOUNDINGS WILL LET US KNOW ABOUT
THAT.
SUMMARIZING THE SVR RISK...MAIN TIME FOR THIS ACTIVITY WILL BE
BETWEEN 2 AND 9 PM. THE AREA WITH THE HIGHEST RISK WILL BE ALONG AND
NW OF THE TRACE...BUT THE REST OF THE AREA WILL HAVE AT LEAST SOME
LOW END SHOT AT A STRONG/ISO SVR STORM. DMG WINDS WILL BE THE
PRIMARY RISK...WITH A SMALL SHOT AT SOME DIME/PENNY HAIL. I WON'T
SAY THE TORNADO RISK IS ZERO EITHER. WHILE THE CHANCES ARE RATHER
LOW...THE INCREASED FLOW/SHEAR COULD BE GOOD ENOUGH FOR SOMETHING TO
SPIN UP IN ANY WELL DEVELOPED BOWING SEGMENT. OVERALL...LOOK FOR
STORMS TO MOVE FROM W-E AT 30-40 MPH WITH A TREND TO MOVE JUST S OF
E.
TIMING ALL THE INDIVIDUAL ACTIVITY WILL BE VERY TOUGH SO I WON'T DO
IT. HOWEVER...WE SHOULD SEE SOME BREAK IN THE ACTIVITY AND I'M
THINKING THAT WILL BE MAINLY DURING THE EVENING OR VERY EARLY
MORNING TIME FRAME. AFTER 1-3 AM...THE GFS/EURO/SREF/UK ALL INDICATE
SOME NOCTURNAL ACTIVITY GETTING GOING ACROSS THE N HALF...ESPECIALLY
NEAR THE HWY 82 CORRIDOR. THE SETUP FOR THIS WILL BE A STRONG THETA
E AXIS OVER THAT AREA AT 850MB WITH GOOD MOISTURE TRANSPORT.
ADDITIONALLY...THE INFLOW WILL BE FROM THE W AND SUPPORTIVE OF
BACKBUILDING STORMS WHICH COULD RESULT IN LOCALLY HEAVY RAINS. THE N
PORTION OF THE CWA HAS HAD THE GREATEST RAINFALL OVER THE PAST 2
WEEKS AND ANY ADDITIONAL RAINS WILL NOT HELP. I WON'T ISSUE ANY
FLASH FLOOD WATCH YET...BUT THE DAY SHIFT WILL HAVE TO MONITOR
THINGS CLOSELY AND SEE HOW THINGS SHAPE UP AFTER THE FIRST ROUND OF
CONVECTION.
FOR SUN/SUN NIGHT...SUNDAY SHOULD BE QUIETER WITH MOST OF THE
ACTIVITY OCCURRING EARLY AND BEING THE LEFT OVER STUFF FROM THE
ACTIVITY WHICH IS EXPECTED LATER TONIGHT. NEARLY ALL MODELS PUSH
SOUTHWARD DRIER MID LEVEL AIR WHICH SHOULD SHUT THINGS DOWN. I HAVE
TRENDED POPS LESS FOR SUN AFTERNOON WITH MOST ACTIVITY FOCUSED
ACROSS THE S/SE. BY SUN NIGHT...I ONLY HAVE POPS IN THE I-20
CORRIDOR AND POINTS SOUTH FOR THE FIRST FEW HRS. THINGS WILL CLEAR
OUT BY LATER EVENING INTO EARLY MONDAY.
AS FOR OTHER MAIN ELEMENTS OF THE FORECAST...GUID WAS DECENT ON
TEMPS/POPS AND I ONLY MADE SOME SLIGHT ADJ. POPS WERE INCREASED
ACROSS THE NW HALF TODAY AND THEN AGAIN ACROSS THE N TONIGHT. FOR
SUN...I INCREASED CENTRAL AND SE AREAS A BIT FOR THE FIRST PART OF
THE DAY. /CME/
LONG TERM...THE UPCOMING WORK WEEK WILL BRING A BREAK IN RAINFALL
FOR SOME AREAS OF THE ARKLAMISS. FORCING WILL WEAKEN AS DEEPER UPPER
TROUGHING EXITS THE REGION WITH FLAT ANTICYCLONIC FLOW FORECAST AT
LOWER LEVELS. PRECIPITABLE WATER VALUES REMAIN AT OR ABOVE 2 INCHES
SRN ZONES HOWEVER AND WITH AFTERNOON HEATING AND FORECAST CAPE
VALUES IN EXCESS OF 2000 WILL TREND TOWARD WETTER MOS WITH SCATTERED
CONVECTION DURING THE AFTERNOON THOSE AREAS. KEPT DRIER NUMBERS FOR
THE NORTH AND TRIMMED CENTRAL POPS SLIGHTLY. FOLLOWED DRIER POPS FOR
TUESDAY ACROSS THE REGION. UPPER FLOW BEGINS TO TIGHTEN A BIT
WEDNESDAY...SETTING THE STAGE FOR NWLY FLOW THAT WILL STEER WAVES
INTO THE REGION LATER IN THE WORK WEEK. WILL FINALLY SEE THE SURFACE
TROUGH PUSH IN FROM THE NW WEDNESDAY. THIS FEATURE WILL STALL OVER
THE REGION WEDNESDAY NIGHT INTO THURSDAY...PROVIDING ADDITIONAL
FORCING FOR CONVECTION THURSDAY WHEN A VIGOROUS SHORTWAVE MOVES IN
FROM THE NW. THE REGION WILL BE POSITIONED IN THE RIGHT REAR
QUADRANT OF AN EXITING UPPER JET ADDING INCREASING MID LEVEL FLOW TO
LOW LEVEL MOISTURE CONVERGENCE. CONFIDENCE IN MODEL TIMING AND
PROGRESSION IS SOMEWHAT LIMITED THIS FAR OUT BUT THEY SUGGEST THAT
STRONG CONVECTION MAY BE SETTING UP FOR THE THURSDAY/THURSDAY
EVENING PERIOD.
EXTENDED MODELS BEGIN TO DIFFER ON THE EVOLUTION OF THE WEATHER
PATTERN FOR FRIDAY INTO THE WEEKEND. THE GFS AND EURO AGREE THAT A
WAVE WILL BE POISED TO DROP INTO THE REGION THURSDAY BUT THE EURO IS
MUCH FASTER IN SHIFTING STRONGER FLOW TO OUR EAST AND SETS UP STRONG
UPPER RIDGING BY FRIDAY AFTERNOON. THE GFS IS SLOWER AND HOLDS ON TO
THE NWLY FLOW AND ASSOCIATED DISTURBANCES THROUGH MUCH OF THE
WEEKEND.
TEMPERATURES WILL BE ON THE INCREASE FOR THE AREA MONDAY AND
TUESDAY. THE DECREASE IN AFTERNOON CONVECTION NRN/CENTRAL AREAS WILL
RESULT IN MORE DAYTIME HEATING BUT MOS NUMBERS FOR THE NORTH LOOK A
BIT TOO WARM CONSIDERING THE DAMP SOIL CONDITIONS THAT WILL PERSIST.
ALSO CUT HIGHS WEDNESDAY FOR NWRN ZONES SLIGHTLY. THE ARRIVAL OF THE
SURFACE BOUNDARY AND ASSOCIATED RAINFALL AHEAD OF IT WILL PREVENT
LOWER TO MID 90S FORECAST BY MOS. MODELS INDICATE A MUCH DRIER AIR
MASS IN THE WAKE OF THE SURFACE BOUNDARY FOR NRN ZONES FRIDAY
MORNING. WILL NOT BITE OFF ON SUCH DRASTIC COOLING YET AND WILL KEEP
LOWS NRN/ERN ZONES IN THE UPPER 60S FOR NOW. /03/
&&
.AVIATION...LOOK FOR MVFR CEILINGS TO PREVAIL AT MOST SITES THROUGH
MUCH OF THE DAY. HOWEVER...THROUGH THE AFTERNOON AND INTO THE
EVENING HOURS TODAY...CONVECTION SHOULD BEGIN TO DEVELOP ACROSS THE
AREA. THIS WILL CERTAINLY ALLOW BOTH VISIBILITIES AND CEILINGS TO
BECOME MORE RESTRICTED AT SITES WHERE CONVECTION IS OBSERVED. WE
SHOULD SEE A DECENT BREAK IN THE ACTIVITY DURING THE FIRST HALF OF
TONIGHT...BEFORE ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP LATER
AFTER MIDNIGHT AND TOWARD DAYBREAK SUNDAY MORNING. TIMING THIS
ACTIVITY REMAINS DIFFICULT...AND I'LL CONTINUE TO COVER LONG PERIODS
WITH THE CONVECTIVE POTENTIAL AND LOWER FLIGHT CONDITIONS. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 90 74 89 72 / 66 61 57 19
MERIDIAN 91 73 88 70 / 67 59 63 19
VICKSBURG 90 73 90 71 / 76 62 46 18
HATTIESBURG 92 74 91 72 / 59 46 48 21
NATCHEZ 89 74 88 72 / 66 54 42 20
GREENVILLE 89 73 90 70 / 86 79 48 11
GREENWOOD 89 73 89 70 / 78 79 54 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>035.
LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&
22/CME/03/19Hazardous weather outlook, Aug 1, 9:15 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SAT AUG 1 2009
ARZ074-075-MSZ018-019-025>035-021515-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-
1015 AM CDT SAT AUG 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND NORTH
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
TODAY...MAINLY FROM 2 TO 9 PM...AS A DECENT UPPER LEVEL DISTURBANCE
CLASHES INTO OUR WARM AND HUMID AIRMASS. INCREASING WINDS ALOFT WILL
HELP STORMS ORGANIZE AND BRING THE RISK FOR DAMAGING WINDS BETWEEN 60
AND 70 MPH ALONG WITH SMALL DIME TO PENNY SIZED HAIL. THE MAIN RISK
AREA WILL BE FOR LOCATIONS ALONG AND NORTHWEST OF THE NATCHEZ TRACE.
IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY WITHIN THE HIGHWAY 82 CORRIDOR. WIDESPREAD
RAINFALL AMOUNTS AROUND 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF 3
INCHES...WILL BE POSSIBLE IN A SHORT AMOUNT OF TIME OVER THIS
AREA. AS A RESULT...THE FLOODING OF AREA ROADS...SMALL CREEKS AND
STREAMS...AND LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE AND COULD
QUICKLY OCCUR THIS AFTERNOON AND EVENING.
AFTER SOME BREAK IN THE ACTIVITY...ADDITIONAL STORMS ARE EXPECTED TO
RE-DEVELOP ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AFTER
MIDNIGHT INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.
LAZ007>009-015-016-023>026-MSZ036-037-040>044-047>049-053-059-060-
021515-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-
JEFFERSON-ADAMS-
1015 AM CDT SAT AUG 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND MOST OF
CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
TODAY...MAINLY FROM 2 TO 9 PM...AS A DECENT UPPER LEVEL DISTURBANCE
CLASHES INTO OUR WARM AND HUMID AIRMASS. INCREASING WINDS ALOFT WILL
HELP STORMS ORGANIZE AND BRING THE RISK FOR DAMAGING WINDS BETWEEN 60
AND 70 MPH...ALONG WITH SMALL...DIME TO PENNY SIZED...HAIL. THE MAIN
RISK AREA WILL BE FOR LOCATIONS ALONG AND NORTHWEST OF THE NATCHEZ
TRACE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY ACTIVITY
THAT DEVELOPS THIS AFTERNOON AND EVENING.
AFTER SOME BREAK IN THE ACTIVITY...ADDITIONAL STORMS ARE EXPECTED TO
RE DEVELOP ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA AFTER
MIDNIGHT INTO EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON INTO TONIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.
MSZ038-039-045-046-050>052-054>058-061>066-072>074-021515-
WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1015 AM CDT SAT AUG 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN...SOUTHERN...AND
PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BETWEEN 2
AND 9 PM FOR AREAS SOUTH AND EAST OF THE NATCHEZ TRACE. WIND GUSTS
BETWEEN 50 AND 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH NEXT FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
19
In the hours before
Special weather statement, Aug 1, 1:21 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT AUG 1 2009
MSZ034-035-011950-
WASHINGTON MS-HUMPHREYS MS-
221 PM CDT SAT AUG 1 2009
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF HOLLANDALE AT 220 PM
CDT...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN HUMPHREYS AND EAST CENTRAL WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
AEC
Thunderstorm Wind, Forrest
- When
- August 1, 1:55 PM CST
- Where
- Forrest County, 0.91 mi SW of Brooklyn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.060, -89.190
A couple of trees were blown down in the Brooklyn area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, August 1, 20091 death · 1 event
- Flash Flooding and Flood in Arkansas, August 1 to 12, 2009$136,000 · 5 events
- Drought in Texas, August 1 to 31, 2009$87,000 · 6 events
- Hail and Damaging Winds in Oregon, August 1 to 2, 2009$62,000 · 1 in hail · 11 events
- Flash Flood and Hail in Texas, August 1, 2009$55,000 · 60 kt wind · 3 events
- Damaging Winds in Alabama, August 1 to 5, 2009$23,000 · 50 kt wind · 5 events
- High Surf in Hawaii, August 1 to 3, 200916 events
- Drought in Texas, August 1 to 31, 200915 events
- Drought in Wisconsin, August 1 to 31, 200914 events
- Drought in Wisconsin, August 1 to 7, 2009$17,000 · 2 events
- Drought in California, August 1 to 31, 200911 events
- Drought in Texas, August 1 to 31, 200910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193856.